MAUDE Adverse Event Report: EXACTECH, INC. NOVATION CFS CEM, STD, SIZE 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION CFS CEM, STD, SIZE 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NOVATION CFS CEM, STD, SIZE 12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: femoral head (cat# 142-28-93).Femoral head (cat# 150-042).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the (b)(6) study, approximately twenty-three days post ltha, the (b)(6) y/o female patient was hospitalized due to detection of a collection of fluid compatible with an abscess in mri two weeks after surgery.Resolved with antibiotic treatment.Patient discharged after 2 weeks.The clinical study reported the event is not related to the device but possibly related to the procedure.Devices remain implanted.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) as reported by the exactech hip replacement study, approximately twenty-three days post ltha, the 83 y/o female patient was hospitalized due to detection of a collection of fluid compatible with an abscess in mri two weeks after surgery.Resolved with antibiotic treatment.Patient discharged after 2 weeks.The clinical study reported the event is not related to the device but possibly related to the procedure.Devices remain implanted.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent antibiotic treatment cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.

Brand Name
NOVATION CFS CEM, STD, SIZE 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12089222
Report Number1038671-2021-00319
Device Sequence Number11600071
Product Code JDI
UDI-Device Identifier10885862036278
UDI-Public10885862036278
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K090764
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberNOVATION CFS CEM, STD, SIZE 12
Device Catalogue Number168-50-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR